2 Tylenol changes: Packages recalled AND Change in medication strength.

flickr.com/photos /pinprick/ 2384315734

Recall: 

Tylenol has recalled nearly 600,000 infant Tylenol packages.  Click onto the Tylenol website below to see if your bottle needs to be returned.

http://www.tylenol.com/page2.jhtml?id=tylenol/news/subp_tylenol_recall_8.inc

Strength change:

Liquid acetaminophen for infants has always been available in one dose.  That dose has changed.   Parents need to look at the strength of their acetaminophen: the old infant dropper 80mg/0.8 ml OR new 160 mg/5ml formula.

It’s important to follow the packaging directions.  The new formula may also be packaged with an oral syringe, instead of the dropper parents are accustomed to.  FDA warns “do not mix and match dosing devices” as you may give TOO much acetaminophen.  Too much acetaminophen is toxic.

At my kids’ childcare center, there was a posted sign with the “5 Rs”: Right Patient, Right Route, Right Frequency, Right Dose, and Right Medicine.

Check.  Double check.

Advertisements

About drlesliegreenberg

I have been practicing as a family physician for over 20 years--as both an educator of physicians and clinician. From infancy to the elderly, I perform obstetrics and general medicine. I love my career and am passionate about my field of knowledge and my patients. Follow me on Facebook at Leslie Md Greenberg Medical Disclaimer The content of this website is provided for general informational purposes only and is not intended as, nor should it be considered a substitute for, professional medical advice. Do not use the information on this website for diagnosing or treating any medical or health condition. If you have or suspect you have a medical problem, promptly contact your professional healthcare provider.
This entry was posted in medication issues, Pediatrics, Uncategorized and tagged , , , , , , , , , , , . Bookmark the permalink.